MAUDE Adverse Event Report: BECKMAN COULTER ICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER ICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH 800 HEMATOLOGY SYSTEM
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Unspecified Blood or Lymphatic problem (4434)
Date of Event 06/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The dxh800 instrument generated erroneous high mchc results on patient samples.The instrument also generated suspect hgb results but the hgb was confirmed to be correct by reruns on another instrument.The instrument was also failing mchc and hgb on controls.The field service engineer (fse) was at the customer site and confirmed the reported issue.The fse replaced valve vl167 to resolve the issue.Bec internal identifier - (b)(4).
 
Event or Problem Description
The customer reported the dxh800 instrument generated erroneous high mchc and erroneous hemoglobin(hgb) results on patient samples.Erroneous results were reported outside of the laboratory.On (b)(6) 2021, a bec applications specialist visited the site and was informed that patient care for 3 patients had been affected by the reported event.Two patients received unnecessary transfusions and one patient where hgb results were overestimated did not receive a needed transfusion.Per the customer there was no clinical impact that resulted from the two unnecessary transfusions or the one delayed transfusion.Per customer communication on 05-july-2021, the customer confirmed that a patient received an unnecessary transfusion based on erroneous low hgb results.

Brand Name
ICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer
brea CA 92821
MDR Report Key12278587
Report Number1061932-2021-00094
Device Sequence Number3761245
Product Code GKZ
UDI-Device Identifier15099590381646
UDI-Public(01)15099590381646(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTN,DXH 800 HEMATOLOGY SYSTEM
Device Catalogue Number629029
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2021
Initial Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1